MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED
Model Number 380690-03
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted partial nephrectomy surgical procedure, the customer informed the technical support engineer (tse) that error 48238 occurred.The customer recovered error 48238, but error 297 occurred after.The customer identified a defective illuminator; therefore, the customer power cycled the system, unplugged the communication cable and switched to a third-party illuminator to continue with the procedure.The procedure was completed as planned with no reported injury.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced the illuminator to resolve the issue.The system was tested and verified as ready for use.Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned (post failure analysis evaluation) or if additional information is received.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the product involved with this complaint and completed the device evaluation.Initial inspection was performed and the circuit switch was found to be intact.The illuminator was installed onto the test system and no leds or fans turned on, illuminator was found completely non-functional.After power cycling with the circuit breaker switch and reseating the cables multiple times the unit continued to have no power.System was powered on to attempt programming unit to system and error code 97 was found because illuminator could not be detected.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19812642
Report Number2955842-2024-17135
Device Sequence Number8891562
Product Code NAY
UDI-Device Identifier00886874110799
UDI-Public(01)00886874110799
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380690-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose